Bufferin

Generic Name: Aspirin buffered with calcium carbonate, Magnesium carbonate, Magnesium oxide

  • Other names:

    Bufferin Regular Strength Buffered Aspirin, Bufferin Low Dose Buffered Aspirin, Bufferin Extra Strength Buffered Aspirin
  • What is this medication?

    Bufferin is a pain reliever/fever reducer. Bufferin Regular Strength Buffered Aspirin and Bufferin Extra Strength Buffered Aspirin are intended for the temporary relief of minor aches and pains associated with headache, a cold, toothache, muscular aches, premenstrual andmenstrual cramps, and minor pain of arthritis. They are also intended to temporarily reduce fever. Bufferin Low Dose Buffered Aspirin is intended to temporarily relieve minor aches and pains or as recommended by your doctor.
  • Are there any warnings associated with Bufferin?

    Children and teenagers who have or are recovering from chicken pox or flu-like symptoms should not use this product. When using this product, if changes in behavior with nausea and vomiting develop, consult a doctor because these could be an early sign of Reye's syndrome, a rare but serious illness.

    Aspirin may cause a severe allergic reaction,which may include hives, facial swelling, asthma (wheezing), and/or shock.

    Do not use this product if you have ever had an allergic reaction to aspirin or any other pain reliever/fever reducer.

    This product contains a nonsteroidal anti-inflammatory drug (NSAID), which may cause severe stomach bleeding. The chance is higher if you are age 60 or older; you have had stomach ulcers or bleeding problems; you take a blood thinning or steroid drug; you take other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, or others); you have 3 or more alcoholic drinks every day while using this product; or you take more of this product than directed or for longer than directed.

    Stop using this product and seek medical help right away if an allergic reaction occurs.

    Stop using this product and talk to a doctor if you have any of these signs of stomach bleeding: faintness, vomiting blood, black or bloody stools, or stomach pain that does not get better.

    Stop using this product and talk to a doctor if ringing in the ears or hearing loss occurs.

    Stop using this product and talk to a doctor if the painful area is red or swollen; your pain gets worse or lasts for more than 10 days; your fever gets worse or lasts for more than 3 days; or any new symptoms appear.

    It is especially important not to use aspirin during the last 3 months of pregnancy unless definitely directed by a doctor to do so, because it may cause problems in the unborn child or complications during delivery.

    Do not use more of this product than directed.

    Read all product information before using this product. Keep the box for important information.

    Keep this product out of the reach of children. In the event of an overdose, get medical help or contact a poison control center right away.

  • Should I talk to my doctor before taking Bufferin?

    Talk to a doctor before using this product if you are at risk of stomach bleeding due to the factors listed in the warnings section.

    Talk to a doctor before using this product if you have high blood pressure; asthma; heart disease; liver cirrhosis, kidney disease; or a history of stomach problems, such as heartburn.

    Talk to a doctor before using this product if you are taking a diuretic medication, on a magnesium-restricted diet or have asthma.

    Talk to a doctor or pharmacist before using this product if you are taking another drug containing an NSAID (prescription or nonprescription); if you are taking a prescription drug for gout, arthritis, or diabetes; if you are taking a blood thinning or steroid drug; or if you are taking any other drug, or are under a doctor's care for any serious condition.

    Talk to a health professional before using this product if you are pregnant or breast-feeding.

  • What are the possible side effects of Bufferin?

    Aspirin may cause a severe allergic reaction, with symptoms that can include hives, swelling of the face, asthma (wheezing), or shock.

    This product may cause severe stomach bleeding, since it contains an NSAID. You are more likely to have this problem if you are age 60 or older; you take a blood-thinning or steroid drug; you have had stomach ulcers or bleeding problems; you use other drugs containing prescription or over-the-counter NSAIDS, aspirin, ibuprofen, naproxen, or others; you take more of the drug than directed or take it for longer than directed; or you consume 3 or more alcoholic drinks daily while using this product.

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

  • What should I avoid while taking

    Bufferin?

    Do not use more of this product than directed.

    Do not use this product if you have ever had an allergic reaction to aspirin or any other pain reliever/fever reducer.

  • What are possible food and drug interactions associated with Bufferin?

    The chance of severe stomach bleeding is higher if you take this product with a blood thinning or steroid drug; if you take this product with any other drugs containing prescription or nonprescription NSAIDS (aspirin, ibuprofen, naproxen, others); or if you have 3 or more alcoholic drinks every day while using this product.

    If Bufferin is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Bufferin with any other medication.

  • What is the usual dosage of Bufferin?

    Do not use more of this product than directed.

    Bufferin Regular Strength Buffered Aspirin:

    Adults and children 12 years: Drink a full glass of water with each dose. Take two 325-milligram (mg) tablets every 4 hours; not more than 12 tablets in 24 hours.

    Children <12 years: Ask a doctor.

    Bufferin Low Dose Buffered Aspirin:

    Adults and children 12 years: Drink a full glass of water with each dose. Take four to eight 81-milligram (mg) tablets every 4 hours; not more than 48 tablets in 24 hours or as directed by a doctor.

    Children <12 years: Ask a doctor.

    Bufferin Extra Strength Buffered Aspirin:

    Adults and children 12 years: Drink a full glass of water with each dose. Take two 500-milligram (mg) tablets every 6 hours; not more than 8 tablets in 24 hours.

    Children <12 years: Ask a doctor.

  • How should I store Bufferin?

    Store at room temperature. Protect from freezing.